Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 92, NWS Des Moines, IA

June 19, 20095 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2009, 5:57 AM CDT for 5 counties in Iowa. It was in force for 48 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 5:57 AM CDT (10:57 UTC)
Expired
Jun 19, 2009, 6:45 AM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Grundy County, IA, Hamilton County, IA, Hardin County, IA, Marshall County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:57 AM CDTTSTM WND DMG5 N Ames Airport, IATREE KNOCKED DOWN POWERLINES AND BLOCKED WEST RIVERSIDE ROAD JUST NORTH OF AMES. CORRECTED FOR TIME.
Jun 19, 5:57 AM CDTTSTM WND DMGCambridge, IASEVERAL LARGE TREE LIMBS DOWN AND TREE TRUNKS UPROOTED...SIZE OF TREE TRUNKS BETWEEN 2 TO 4 FEET IN DIAMETER THROUGHOUT THE TOWN OF CAMBRIDGE. POWERLINES DOWN. A LARGE WALNUT TREE UPROOTED AND DAMAGED A HOUSE FOUNDATION. ANOTHER LARGE TREE DAMAGED A ROOFTOP OF
Jun 19, 6:04 AM CDTTSTM WND DMG3 N Maxwell, IASEVERAL TREE LIMBS DOWN IN IOWA CENTER.
Jun 19, 6:07 AM CDTTSTM WND DMG2 Nw Maxwell, IASEVERAL 6 INCH OR GREATER DIAMETER TREE LIMBS SNAPPED OFF TOP OF TREES...A COUPLE LIMBS ARE NEARLY 20 FOOT LONG PIECES. ONE TREE KNOCKED DOWN POWERLINES.
Jun 19, 6:07 AM CDTTSTM WND GST 602 Nw Maxwell, IABRANCHES DOWN.
Jun 19, 6:08 AM CDTTSTM WND DMG4 Se Nevada, IATWO 3 FOOT DIAMETER TREES UPROOTED AND BLOCKING ROAD JUST SOUTHWEST OF COLO.
Jun 19, 6:30 AM CDTTSTM WND DMG4 Ene Melbourne, IACORRECTION TO TIME OF EVENT /ORIGINALLY REPORTED AS 655 AM CDT/. TREES DOWN...AND TOPS OF TREES BLOWN DOWN.
Jun 19, 6:30 AM CDTTSTM WND GST 604 Ene Melbourne, IACORRECTION TO TIME OF EVENT /ORIGINALLY REPORTED AS 655 AM CDT/. SUSTAINED WINDS OF 50 MPH WITH GUSTS AS HIGH AS 60 MPH.
Jun 19, 6:35 AM CDTTSTM WND GST 943 Wsw Marshalltown, IAIOWA DOT RWIS SITE
Jun 19, 6:55 AM CDTTSTM WND DMG4 Ene Melbourne, IATREES DOWN...AND TOPS OF TREES BLOWN DOWN.
Jun 19, 6:55 AM CDTTSTM WND GST 604 Ene Melbourne, IASUSTAINED WINDS OF 50 MPH WITH GUSTS AS HIGH AS 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:13 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4835 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
7.1
Supercell composite
59.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 191057
SVRDMX
IAC075-079-083-127-169-191145-
/O.NEW.KDMX.SV.W.0092.090619T1057Z-090619T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
557 AM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHERN HARDIN COUNTY IN CENTRAL IOWA...
  MARSHALL COUNTY IN CENTRAL IOWA...
  STORY COUNTY IN CENTRAL IOWA...

* UNTIL 645 AM CDT

* AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF STORY CITY
  TO 6 MILES NORTHWEST OF NEVADA TO 4 MILES SOUTHEAST OF CAMBRIDGE...
  AND WERE MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCCALLSBURG...COLO AND COLLINS BY 605 AM CDT...
  ZEARING BY 610 AM CDT...
  ST. ANTHONY AND RHODES BY 615 AM CDT...
  STATE CENTER...MELBOURNE...HUBBARD AND CLEMONS BY 620 AM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 128.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4186 9319 4187 9369 4220 9371 4239 9309
      4222 9292 4188 9290
TIME...MOT...LOC 1057Z 250DEG 37KT 4223 9360 4210 9347
          4188 9343

$$

KINNEY
2 follow-up statements
000 
WWUS53 KDMX 191115
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
615 AM CDT FRI JUN 19 2009

IAC079-191125-
/O.CAN.KDMX.SV.W.0092.000000T0000Z-090619T1145Z/
HAMILTON IA-
615 AM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IS CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS.

LAT...LON 4186 9318 4187 9347 4214 9348 4230 9300
      4222 9292 4188 9290
TIME...MOT...LOC 1115Z 252DEG 39KT 4206 9320 4189 9314

$$

IAC075-083-127-169-191145-
/O.CON.KDMX.SV.W.0092.000000T0000Z-090619T1145Z/
HARDIN IA-GRUNDY IA-MARSHALL IA-STORY IA-
615 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EASTERN STORY...MARSHALL...SOUTHWESTERN GRUNDY AND SOUTHEASTERN
HARDIN COUNTIES...

AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STATE CENTER TO RHODES...MOVING
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CLEMONS AND MELBOURNE BY 620 AM CDT...
  ALBION...LISCOMB...LAUREL AND HAVERHILL BY 630 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AT 607 
AM...TWO MILES NORTHWEST OF MAXWELL.

&&

LAT...LON 4186 9318 4187 9347 4214 9348 4230 9300
      4222 9292 4188 9290
TIME...MOT...LOC 1115Z 252DEG 39KT 4206 9320 4189 9314

$$

KINNEY
000 
WWUS53 KDMX 191132
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
632 AM CDT FRI JUN 19 2009

IAC075-083-169-191142-
/O.CAN.KDMX.SV.W.0092.000000T0000Z-090619T1145Z/
HARDIN IA-GRUNDY IA-STORY IA-
632 AM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STORY...SOUTHWESTERN
GRUNDY AND SOUTHEASTERN HARDIN COUNTIES IS CANCELLED...

THE STRONGEST STORMS HAVE MOVED OUT OF THE AREA.

LAT...LON 4187 9316 4217 9317 4220 9292 4188 9290
TIME...MOT...LOC 1132Z 252DEG 39KT 4211 9296 4189 9294

$$

IAC127-191145-
/O.CON.KDMX.SV.W.0092.000000T0000Z-090619T1145Z/
MARSHALL IA-
632 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR CENTRAL MARSHALL COUNTY...

AT 631 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALBION TO
LAUREL...MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4187 9316 4217 9317 4220 9292 4188 9290
TIME...MOT...LOC 1132Z 252DEG 39KT 4211 9296 4189 9294

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:01 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 19, 4:01 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT THU JUN 18 2009

.SYNOPSIS...
LONG WAVE TROUGH MOVING THROUGH THE ROCKIES EARLY THIS MORNING.
130KT SPEED MAX OUT AHEAD CENTERED OVER SD WITH RIGHT ENTRANCE
REGION AIDING UVM OF APPROACHING NE MCS.  SHORT WAVE MOVING FROM CO
INTO NE ALSO HELPING LIFT WITH PLENTY OF FORCING STILL UPSTREAM.
MUCAPES 3-5K J/KG ACROSS IA WITH KADU RUC/LAPS SOUNDINGS AHEAD OF
MCS SHOWING ROOT OF CONVECTION ONLY SLIGHTLY ELEVATED...NO MORE THAN
900MB.  HAIL CAPES APPROACHING 1000 J/KG AT TIMES.  WITH FAIRLY
UNIDIRECTIONAL WSWLY WINDS...EFFECTIVE SHEAR IN WATCH AREA NOT TOO
EXTREME WITH RELATIVELY WEAK SR INFLOW.  09Z SFC ANLYS PLACES FRONT
FROM NRN KS ACROSS OMA METRO TO NEAR MSP METRO...WITH WARM FRONT
INTO WI FROM MSP WAVE.

&&

.DISCUSSION...
OBVIOUS PRIMARY QUESTION WILL BE CONVECTIVE TRENDS NEXT 18 HOURS OR
SO.  AIRMASS CERTAINLY THERMODYNAMICALLY FAVORABLE FOR SEVERE
WEATHER AND LARGE HAIL EARLY THIS MORNING...BUT THIS HAS NOT BEEN
REALIZED YET FOR SOME REASON.  ONLY A FEW SVR WIND GUSTS IN SERN NE
RECENTLY.  SHEAR AND INFLOW MAY BE SUFFICIENTLY LACKING TO GET
THINGS TOO ORGANIZED.  RECENT NAM/RUC RUNS ALSO POINT TOWARD
ELEVATED CIN INCREASING TOWARD 12Z SO THIS MAY END UP BEING MORE OF
A HEAVY RAIN THREAT RATHER THAN SVR.  HEAVY RAIN PARAMETERS ARE
PEGGED THOUGH WITH STRONG MOISTURE TRANSPORT ON 310K SFC SO THIS
WILL BE A CONCERN FOR SEVERAL HOURS UNTIL LLJ VEERS EVEN MORE.  HAVE
ADDED HEAVY RAIN WORDING ALONG WITH SVR.

FRONTAL BOUNDARY AND CONVERGENCE SHOULD SAG SWD TODAY WITH QUESTION
TURNING TOWARD REDEVELOPMENT.  CONFIDENCE IS NOT THE GREATEST AND
DEPENDS ON LONGEVITY AND MOVEMENT OF CURRENT MCS...BUT FAVORED
SCENARIO IS FOR MORE DEVELOPMENT OVER SRN IA DURING PEAK HEATING
QUICKLY EXITING INTO MO AND IL BY EARLY EVENING.  LOOKS LIKE SRN IA
WILL GENERALLY REMAIN UNAFFECTED BY MCS...BUT OUTFLOW MAY PUSH
CONVERGENCE AREA SOUTH DIMINISHING THREAT ACROSS NRN AND WRN FRINGES
OF CURRENT SPC MODERATE OUTLOOK.

LOOKING INTO THE WEEKEND HAVE PUSHED TIMING UP OF POPS.  GFS HAS NOT
BEEN PERFORMING THE BEST LATELY SO FAIRLY SIMILAR 12Z ECMWF/00Z NAM
SOLUTIONS WILL BE FOLLOWED.  THIS BRINGS SRN PLAINS SHORT WV INTO MO
VALLEY SAT NIGHT LIFTING INTO NRN IA SUN.  IF SOME CONSISTENCY
CONTINUES...POPS WILL HAVE TO BE RAISED EVEN FURTHER.  NO CHANGES TO
POP/WX BEYOND MON.  STAYED CLOSE TO TEMP GUIDANCE OUTSIDE OF WARMER
END OF THINGS TOWARD NAM MOS SUN.

&&

.AVIATION...19/06Z
THUNDERSTORMS TRYING TO DEVELOP ALONG THE EDGE OF A CAPPING
INVERSION OF WARM AIR ALOFT.  CURRENTLY CELLS ARE STRUGGLING BUT
EVENTUALLY STORMS WILL DEVELOP.  STORMS SHOULD EVOLVE IN EARNEST BY
08Z ALONG A LINE FROM N OF KALO TO S OF KFOD TO KOMA THEN SINK S
ACROSS THE REMAINDER OF THE TAF LOCATIONS THROUGH FRIDAY AS AN UPPER
LEVEL SYSTEM PUSHES ACROSS THE REGION.  STRONG TO SEVERE STORMS ARE
EXPECTED THROUGH FRIDAY IN A VERY MOIST AND UNSTABLE ATMOSPHERE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BSS/RPK/FAB
Hazardous weather outlook, Jun 18, 8:57 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT THU JUN 18 2009

IAZ033>039-044>050-057>062-070>075-081>086-092>097-200200-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
857 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER 2 AM.
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STORMS. THERE IS ALSO
A SLIGHT RISK OF SEVERE STORMS TOWARDS DAYBREAK WITH THE MAIN
THREAT BEING LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES CONTINUE INTO FRIDAY WITH SEVERE WEATHER
AGAIN QUITE POSSIBLE...MAINLY CENTRAL AND EASTERN SECTIONS WHERE A
MODERATE RISK OF SEVERE WEATHER EXISTS. LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINS MAY
OCCUR AS WELL.

ADDITIONAL THUNDERSTORM CHANCES ARE IN THE FORECAST SATURDAY NIGHT
INTO WEDNESDAY...MAINLY NORTH AND WEST. THE SEVERE WEATHER POTENTIAL IS
LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY.  REPORTS OF HEAVY
RAIN OR FLOODING ARE ALSO ENCOURAGED AND APPRECIATED...EVEN
OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER.

IAZ004>007-015>017-023>028-200200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
857 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT. HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY THUNDERSTORM. THERE IS A SLIGHT RISK OF SEVERE
STORMS OVERNIGHT WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT BEFORE 2 AM
IN WORTH AND WINNEBAGO COUNTIES WHERE THE ATMOSPHERE IS A LITTLE
MORE UNSTABLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES CONTINUE INTO FRIDAY WITH SEVERE WEATHER
AGAIN QUITE POSSIBLE...MAINLY CENTRAL AND EASTERN SECTIONS WHERE A
MODERATE RISK OF SEVERE WEATHER EXISTS. LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINS MAY
OCCUR AS WELL.

ADDITIONAL THUNDERSTORM CHANCES ARE IN THE FORECAST SATURDAY NIGHT
INTO WEDNESDAY...MAINLY NORTH AND WEST. THE SEVERE WEATHER POTENTIAL IS
LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND WILL LIKELY BE
NEEDED FRIDAY. REPORTS OF HEAVY RAIN OR FLOODING ARE ALSO
ENCOURAGED AND APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR
SEVERE WEATHER.

FAB

In the hours before

Special weather statement, Jun 19, 5:05 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
505 AM CDT FRI JUN 19 2009

IAZ046-047-059-191030-
BOONE-DALLAS-GREENE-
505 AM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...
SOUTHEASTERN GREENE AND WESTERN BOONE COUNTIES UNTIL 530 AM CDT...

AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF JEFFERSON...OR 42 MILES
NORTHWEST OF DES MOINES...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  DAWSON BY 510 AM CDT.
  RIPPEY...GRAND JUNCTION AND PERRY BY 515 AM CDT.
  BERKLEY BY 520 AM CDT.
  BEAVER BY 525 AM CDT.
  OGDEN BY 530 AM CDT.

KINNEY
Special weather statement, Jun 19, 5:24 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 AM CDT FRI JUN 19 2009

IAZ046>048-059-060-191100-
BOONE-DALLAS-GREENE-POLK-STORY-
524 AM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR BOONE...NORTHERN DALLAS...
NORTHWESTERN POLK...SOUTHEASTERN GREENE AND WESTERN STORY COUNTIES
UNTIL 600 AM CDT...

AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OGDEN TO 5 MILES
NORTH OF WOODWARD TO DALLAS CENTER...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  FRASER AND WOODWARD BY 530 AM CDT.
  BOONE AIRPORT...LUTHER AND BOONE BY 535 AM CDT.
  MADRID AND GRANGER BY 540 AM CDT.
  GRIMES BY 545 AM CDT.
  SAYLORVILLE LAKE...SLATER...SHELDAHL AND POLK CITY BY 550 AM CDT.

KINNEY
Local storm report, Jun 19, 5:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
540 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     TSTM WND DMG     GRAY                    41.84N 94.98W
06/19/2009                   AUDUBON            IA   TRAINED SPOTTER

            STRONG STRAIGHT LINE WINDS. SPARKING TRANSFORMERS AND
            TREE BRANCHES DOWN. LARGE BRANCHES DOWN ACROSS TOWN AND
            IN YARD. TREE FELL ON CAR AND TRUCK. DELAYED REPORT.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:32 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie43 min
Jun 19, 4:43 AM CDTSevere Thunderstorm WarningDMXCass37 min
Jun 19, 6:24 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 19, 6:27 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama48 min
Jun 19, 6:40 AM CDTRiver Flood WarningDMXMadison, Warren48 hr
Jun 19, 7:14 AM CDTSevere Thunderstorm WarningDMXTama16 min
Jun 19, 3:09 PM CDTAreal Flood AdvisoryDMXClarke, Madison, Polk, Union, Warren3 hr
Jun 19, 3:13 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Decatur, Wayne59 hr
Jun 19, 3:50 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek40 min
Jun 19, 3:52 PM CDTAreal Flood AdvisoryDMXDavis, Jasper, Mahaska, Marion, Poweshiek, Wapello62 hr
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Wapello27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.